MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. 42MM GLENOSPHERE CONCENTRIC +3MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ASCENSION ORTHOPEDICS, INC. 42MM GLENOSPHERE CONCENTRIC +3MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number GLS0990-506-4203C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a shoulder replacement surgery had been performed on (b)(6) 2022, the patient developed an infection.This adverse event was treated with i&d and a revision surgery on (b)(6) 2024, in which one (1) 42mm glenosphere concentric +3mm and one (1) 42mm reverse liner +3 l were replaced.Patient's current health status in unknown.
 
Additional Manufacturer Narrative
The devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, the revision was reportedly due to an infection.Based on the provided radiological imaging and intra-op photos, the source of the reported infection cannot be concluded, and definitive contributing clinical factors cannot be confirmed.Post-operative infections are a known occurrence and is not indicative of a component malperformance.Hematogenous spread also cannot be ruled out.The current patient status is unknown.The patient impact includes a periprosthetic joint infection treated with irrigation and debridement and subsequent revision within four months of implantation.Further impact cannot be determined, although a post-surgical convalescence would be anticipated.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed devices.A review of the instructions for use documents for aetos¿ shoulder system revealed that infection may be included as an adverse effect.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.A review of the sterilization records revealed the batches were sterilized within normal parameters.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include loss of sterility during procedure, post-operative healing issue, injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Additional information: d10 (concomitant device added).

Brand Name
42MM GLENOSPHERE CONCENTRIC +3MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18792557
Report Number3002788818-2024-00028
Device Sequence Number8296605
Product Code PHX
UDI-Device Identifier00885556871652
UDI-Public885556871652
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K220847
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberGLS0990-506-4203C
Device Lot Number700003254
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer04/25/2024
08/20/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date05/02/2024
08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: LNR-0990-202-423L / LOT: 700001208
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age71 YR
Patient SexMale